Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 183, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 5, 2005, 12:04 AM CDT for Crawford County, Sebastian County, Arkansas; Sequoyah County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 12:04 AM CDT (05:04 UTC)
- Expired
- Jun 5, 2005, 1:06 AM CDT
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Crawford County, AR, Sebastian County, AR, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 22 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 10:45 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1867 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 050504
SVRTSA
ARC033-131-OKC135-050600-
/O.NEW.KTSA.SV.W.0183.050605T0504Z-050605T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1204 AM CDT SUN JUN 5 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
CRAWFORD COUNTY IN NORTHWEST ARKANSAS
SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 100 AM CDT
* AT 1202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF SHORT TO 4 MILES NORTHEAST OF MULDROW TO 6 MILES SOUTH
OF MULDROW...MOVING EAST AT 40 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ROLAND...
SHORT...NATURAL DAM...FORT SMITH...CEDARVILLE...VAN BUREN...FIGURE
FIVE...LEE CREEK...RUDY...JENNY LIND...BARLING...ALMA...CHESTER...
MOUNTAINBURG...DYER...LAVACA...MULBERRY AND BLOOMER.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
LAT...LON 3567 9398 3565 9408 3558 9408 3558 9402
3549 9403 3544 9407 3522 9408 3524 9444
3540 9444 3535 9451 3531 9450 3534 9459
3528 9467 3531 9466 3535 9470 3545 9466
3565 9467 3565 9447 3576 9448 3576 9392
$$2 follow-up statements
000
WWUS54 KTSA 050526
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1226 AM CDT SUN JUN 5 2005
ARC033-131-OKC135-050600-
/O.CON.KTSA.SV.W.0183.000000T0000Z-050605T0600Z/
CRAWFORD AR-SEBASTIAN AR-SEQUOYAH OK-
1226 AM CDT SUN JUN 5 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 100 AM CDT FOR
SEQUOYAH...SEBASTIAN AND CRAWFORD COUNTIES...
AT 1224 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES
NORTHEAST OF LEE CREEK TO 2 MILES NORTH OF VAN BUREN TO MILL CREEK...
MOVING EAST AT 40 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FURRY...RYE
HILL...SHIBLEY...RUDY...CONCORD...JENNY LIND...KIBLER...ALMA...
CHESTER...BARLING...MOUNTAINBURG...CENTRAL CITY...DYER...MT GAYLER...
LOCKE...LAVACA...MULBERRY...BLOOMER...PLEASANT HILL...BIDVILLE AND
URSULA.
WIND DAMAGE WAS REPORTED IN ROLAND WITH THIS STORM. STAY INDOORS AND
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
LAT...LON 3567 9398 3565 9408 3558 9408 3558 9402
3549 9403 3544 9407 3522 9408 3524 9444
3540 9444 3535 9451 3531 9450 3534 9459
3528 9467 3531 9466 3535 9470 3545 9466
3565 9467 3565 9447 3576 9448 3576 9392
$$000
WWUS54 KTSA 050606
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
106 AM CDT SUN JUN 5 2005
ARC033-131-OKC135-050616-
/O.EXP.KTSA.SV.W.0183.000000T0000Z-050605T0600Z/
CRAWFORD AR-SEBASTIAN AR-SEQUOYAH OK-
106 AM CDT SUN JUN 5 2005
...THE SEVERE THUNDERSTORM WARNING FOR SEQUOYAH...SEBASTIAN AND
CRAWFORD COUNTIES EXPIRES AT 100 AM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 6 AM CDT.
LAT...LON 3567 9398 3565 9408 3558 9408 3558 9402
3549 9403 3544 9407 3522 9408 3524 9444
3540 9444 3535 9451 3531 9450 3534 9459
3528 9467 3531 9466 3535 9470 3545 9466
3565 9467 3565 9447 3576 9448 3576 9392
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 11:47 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 4, 11:47 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1147 PM CDT SAT JUN 4 2005 .MESOSCALE UPDATE... EXPERIMENTAL GUST ANALYSIS TECHNIQUES SHOWS CONTINUED DAMAGING GUST POTENTIAL INTO NORTHWEST ARKANSAS WHERE WARNINGS HAVE BEEN ISSUED. WE HAVE NOT RECEIVED ANY REPORTS FROM THE SOUTHERN BOW...YET WE CAN NOT SEE A SIGNIFICANT ENVIRONMENT DIFFERENCE BETWEEN THE TWO BOW ECHOES...AND GUST POTNETIAL GRIDS SUGGEST A SEVERE THREAT INTO THE FORT SMITH AND VAN BUREN AREAS WITH TIME...SO WE ARE CONTINUING WARNINGS ON THE SOUTHERN BOW DESPITE THE LACK OF REPORTS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 4, 4:20 PM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 420 PM CDT SAT JUN 4 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 420 PM CDT SAT JUN 4 2005 ...SIGNIFICANT SEVERE WEATHER POSSIBLE THIS EVENING AND TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. DISCUSSION... CONDITIONS ARE COMING TOGETHER FOR A SIGNIFICANT SEVERE WEATHER EVENT ACROSS THE CENTRAL AND SOUTHERN PLAINS. TORNADO WATCH 393 HAS BEEN ISSUED FOR CENTRAL OKLAHOMA AND SOUTH CENTRAL KANSAS. A DRY LINE HAS PUSHED INTO WESTERN OKLAHOMA WITH CONVECTIVE INITIATION EXPECTED ALONG AND AHEAD OF THE LINE BETWEEN 4 AND 6 PM. INITIAL CONVECTION WAS ALREADY DEVELOPING OVER SOUTHWEST OKLAHOMA...MOVING TO THE NORTHEAST AT ABOUT 25 MPH. AT THAT RATE...AND IF THE CONVECTION MAINTAINS ITSELF...IT COULD REACH WESTERN PORTIONS OF CREEK OR OKFUSKEE COUNTIES BY AROUND 7 PM. THE AIRMASS IS QUITE MOIST AND UNSTABLE WITH SURFACE DEW POINT TEMPERATURES NEAR 70 AND CAPE VALUES AROUND 3000 TO 4000 JOULES PER KILOGRAM. BULK RICHARDSON VALUES OVER EASTERN OKLAHOMA ARE EXPECTED TO BE WELL ABOVE 50 THIS EVENING...TENDING THE GREATEST THREAT OF SEVERE WEATHER TOWARD LARGE HAIL...ESPECIALLY GIVEN THE HIGH CAPE VALUES AND A WET BULB ZERO HEIGHT AROUND 10,000 FEET. HOWEVER... SUPERCELLS AND THE THREAT OF ISOLATED TORNADOES IS STILL SIGNIFICANT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM WESTERN OSAGE TO WESTERN OKFUSKEE COUNTIES BY AROUND 6 PM. SPOTTER ACTIVATION WILL LIKELY BE NEEDED FARTHER EAST BY MID EVENING...AS THE ANTICIPATED CONVECTIVE COMPLEX MOVES INTO EASTERN OKLAHOMA...AND EVENTUALLY INTO WESTERN ARKANSAS LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... PERSISTENT SOUTHWEST FLOW ALOFT WITH EMBEDDED DISTURBANCES...WILL COMBINE WITH A MOIST AND UNSTABLE ATMOSPHERE TO KEEP THUNDERSTORM CHANCES IN THE FORECAST THROUGHOUT MUCH OF THE WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... CONDITIONS AND FORECASTS SHOULD CONTINUE TO BE MONITORED FOR THE POSSIBILITY OF SEVERE WEATHER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Jun 4, 10:13 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1013 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND GST 16 W CHECOTAH 35.47N 95.81W
06/04/2005 60 MPH MCINTOSH OK EMERGENCY MNGR
&&
SFPLocal storm report, Jun 4, 10:15 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1015 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM TSTM WND GST 16 W CHECOTAH 35.47N 95.81W
06/04/2005 75 MPH MCINTOSH OK STORM CHASER
FROM KOTV
&&
SFPSpecial weather statement, Jun 4, 11:05 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1105 PM CDT SAT JUN 4 2005
OKZ070-072-074-050430-
HASKELL OK-MUSKOGEE OK-SEQUOYAH OK-
1105 PM CDT SAT JUN 4 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
MUSKOGEE AND SEQUOYAH
IN SOUTHEAST OKLAHOMA
HASKELL
AT 1105 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTH OF GORE TO 8 MILES SOUTH OF WEBBERS
FALLS...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...COTTONWOOD...STIGLER...KEOTA...KANIMA...
TAMAHA...SALLISAW...GANS...MULDROW...ROLAND...MC KEY...VIAN...GORE...
BRUSHY...MARBLE CITY...BOX AND WEBBERS FALLS.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Jun 4, 11:43 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1143 PM CDT SAT JUN 4 2005
OKZ054-050515-
OSAGE OK-
1143 PM CDT SAT JUN 4 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OSAGE
AT 1143 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORAKER...MOVING EAST AT 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...FORAKER AND GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jun 4, 11:55 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1155 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM TSTM WND GST WEST SILOAM SPRINGS 36.18N 94.57W
06/04/2005 80 MPH DELAWARE OK PUBLIC
&&
SFPLocal storm report, Jun 4, 11:58 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1158 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM TSTM WND GST 1 S SILOAM SPRINGS 36.17N 94.54W
06/04/2005 60 MPH BENTON AR TRAINED SPOTTER
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:32 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 58 min |
| Jun 5, 12:17 AM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 78 min |
| Jun 5, 12:34 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 33 min |
| Jun 5, 12:40 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 63 min |
| Jun 4, 7:42 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 63 min |
| Jun 4, 8:31 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 37 min |
| Jun 4, 9:30 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee, Pittsburg | 75 min |
| Jun 4, 10:18 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 57 min |
| Jun 4, 10:48 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes | 63 min |
| Jun 4, 10:57 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 63 min |
| Jun 4, 11:18 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 66 min |
| Jun 4, 11:42 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pushmataha | 64 min |
| Jun 5, 12:19 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 56 min |
| Jun 5, 12:53 AM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 53 min |
| Jun 5, 12:59 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 36 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.